Hi I'm a 20 year old female on birth control

Patient

Q: Hi I'm a 20 year old female on birth control. On Sunday February 14th I forgot to take my pill. The next day, Monday February 15 I took two pills at the same time. For the last week of my active pills I took every pill at the same time but on Wednesday the 17th I began spotting. The following week was the week of my placebos and I got my I got my period on Wednesday but it only lasted a day and a half. The Friday of my placebos I had unprotected sex. That Sunday I started a new pack of birth control pills and my breast have been very tender ever since I began the pack. I'm just curious if missing the pill and then having unprotected sex that Friday during my placebo pills put me a risk of becoming pregnant? Im not sure if maybe im just paranoid.

Doctor

A:   Hello, I know your concern about oral contraceptives and possible pregnancy. In my opinion, you did the correct thing when you took the pill that you missed and the next dose together. Obviously it would be better if you don’t forget to take an active pill.
Since your menses occurred and you had sex after, in my opinion the probabilities of possible pregnancy are minimal. Now, the tenderness that you feel on your breast could be related to the pills themselves, usually they cause this symptoms and also could cause irregular bleeding, short or long lasting menses. I suggest you to comply with your contraceptives as this could be very effective when taken properly without missing doses to avoid hormonal imbalances that could cause the contraceptive effect to be lost. There is no reason why having unprotected sex during your inactive week could put you at risk of pregnancy, just don’t forget to take your pills daily. I wish you the best.

Related Q&A

Q: I am taking Neurorubine - Forte and have experienced lack of eye focus and trembling in the arms ... is this a side a...

Q: I am 20 years old, female, newly(1month) on tri-estarylla. I have always had uneven breast where my left was signific...

Q: I took notheristone back in August and since then, my period has changed its date from when it was. Will my period go...

Q: I recently started taking the pill for the first time. I read online to take it on the first day of bleeding which i ...

Q: Hello. Ive been taking Lo Loestrin Fe for exactly a year to this month now. The first 2 or 3 months i bled a lot, the...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews